MAUDE Adverse Event Report: ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401877
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During the procedure, a cardiac perforation occurred.Near the end of the procedure, the coronary sinus catheter near the right ventricular apex had changed location on the mapping system.A transient decrease in blood pressure occurred and fluid was observed in the right ventricular pericardial space.Echocardiography revealed a small perforation.No intervention was needed to remove the pericardial fluid.There were no performance issues with the device.
 
Additional Manufacturer Narrative
A cardiac perforation was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation was procedure related.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key9116442
Report Number3008452825-2019-00487
Device Sequence Number1801071
Product Code DRF
UDI-Device Identifier05414734201612
UDI-Public05414734201612
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number401877
Device Lot Number7025156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;